advertisement
Question
Posted by: Gesiggie | 2011/01/05

Slaappille

Hi Cybershrink. Welkom terug.

ek het so bietjie ''n probleem: ek drink al vir 2 jaar lank elke aand Stillnox en Trepeline en ek het al probeer om meer natuurlike goed soos Melatonine te gebruik, maar ek kan nie afskakel en slaap nie. Ek worry oor als en loop rond en slaap nie, so ek moet slaappille drink (ek drink reeds anti depros). Deesdae drink ek my pille (stillnox, ens) en dan kry ek myself dat ek ''n uur later, al voel ek al die effect van die slaappille, nog slaappille gaan uitdruk en dit drink!

Ek voel dan duiselig en baie woozy die volgende oggend en dan kan ek so bietjie onthou dat ek te veel slaappille gevat het.

Ek is nog jonk (30''s) en ek wil nie dependant wees nie, maar ek moet slaap anders raak ek erg depressed.

wat kan ek doen om die gewoonte te breek en ek is bang ek gaan overdose op slaappille, onwetend.

dankie Doc.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi 'siggie,
OK, Melatonin is not necessarily helpful in a situation like yours. Remember that even if a substance, like Melatonin, may occur naturally in the body, in very small amounts in particular parts of it, that does not mean that taking very large amounts of it by mouth ( even supposing they survive digestion and get absorbed at all ) is "natural" or likely to be helpful. Only proper and careful testing can clarify that question.
"Natural" is like "organic", a word p[opular among cynical advertising folks, and not necessarily meaning anything helpful. The other day I was offered some "organic coffee". Unless constructed in someone's chemistry set, ALL coffee is "organic" and the word is meaningless. If it's supposed to suggest to me that the beans grew on a really happy bush, that doesn't really work for me.
Beware of the dangers of taking sedatives and sleeping pills, then, when waking later and still groggy from their effects, taking more while not able to concentrate properly.
And although some plls like Stilnox are designed to be shorter-acting so as to avoid a hangover effect the next morning, that depends on taking them and going to sleep earlier in the night - take a further dose later in the night and there may well be a hangover.
It really sounds as though the best thing would be for you to see a good local psychiatrist for a re-assessment and review of the situation, the diagnosis and the treatment plan, as major changes might help improve the situation significantly

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Me | 2011/01/06

Go see a Pastor or Priest..prayer can do wonders believe you me. Good luck

Reply to Me
Posted by: cybershrink | 2011/01/06

Hi 'siggie,
OK, Melatonin is not necessarily helpful in a situation like yours. Remember that even if a substance, like Melatonin, may occur naturally in the body, in very small amounts in particular parts of it, that does not mean that taking very large amounts of it by mouth ( even supposing they survive digestion and get absorbed at all ) is "natural" or likely to be helpful. Only proper and careful testing can clarify that question.
"Natural" is like "organic", a word p[opular among cynical advertising folks, and not necessarily meaning anything helpful. The other day I was offered some "organic coffee". Unless constructed in someone's chemistry set, ALL coffee is "organic" and the word is meaningless. If it's supposed to suggest to me that the beans grew on a really happy bush, that doesn't really work for me.
Beware of the dangers of taking sedatives and sleeping pills, then, when waking later and still groggy from their effects, taking more while not able to concentrate properly.
And although some plls like Stilnox are designed to be shorter-acting so as to avoid a hangover effect the next morning, that depends on taking them and going to sleep earlier in the night - take a further dose later in the night and there may well be a hangover.
It really sounds as though the best thing would be for you to see a good local psychiatrist for a re-assessment and review of the situation, the diagnosis and the treatment plan, as major changes might help improve the situation significantly

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement